Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 84, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 1, 2017, 6:12 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 6:12 PM CST (00:12 UTC)
- Expired
- Mar 1, 2017, 6:35 PM CST
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Forrest County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
624
WUUS54 KJAN 020012
SVRJAN
MSC035-073-020100-
/O.NEW.KJAN.SV.W.0084.170302T0012Z-170302T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
612 PM CST WED MAR 1 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northern Forrest County in southeastern Mississippi...
Northeastern Lamar County in southeastern Mississippi...
* Until 700 PM CST
* At 612 PM CST, a severe thunderstorm was located near West
Hattiesburg, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Oak Grove around 620 PM CST.
Petal, Sunrise and Mclaurin around 625 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3143 8945 3143 8914 3115 8915 3114 8948
TIME...MOT...LOC 0012Z 274DEG 42KT 3127 8939
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
680
WWUS54 KJAN 020027
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
627 PM CST WED MAR 1 2017
MSC035-073-020100-
/O.CON.KJAN.SV.W.0084.000000T0000Z-170302T0100Z/
Forrest MS-Lamar MS-
627 PM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR NORTHEASTERN FORREST AND EAST CENTRAL LAMAR COUNTIES...
At 627 PM CST, a severe thunderstorm was located near Sunrise, or 7
miles southeast of Petal, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of
northeastern Forrest and east central Lamar Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3142 8925 3143 8914 3115 8915 3114 8947
3127 8935
TIME...MOT...LOC 0027Z 274DEG 42KT 3126 8918
HAIL...1.00IN
WIND...60MPH
$$
17533
WWUS54 KJAN 020035
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
635 PM CST WED MAR 1 2017
MSC035-073-020044-
/O.CAN.KJAN.SV.W.0084.000000T0000Z-170302T0100Z/
Forrest MS-Lamar MS-
635 PM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORREST AND EAST
CENTRAL LAMAR COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3142 8925 3143 8914 3115 8915 3114 8947
3127 8935
TIME...MOT...LOC 0031Z 274DEG 42KT 3125 8908
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:21 PM CST, 51 minutes earlier.
Area forecast discussion, Mar 1, 5:21 PM CST, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 521 PM CST Wed Mar 1 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Skies are clearing behind the line of storms quickly. Storms have moved through all TAF sites and should be through PIB/HBG by 01Z. Winds will shift out of the northwest with the front as it moves through HBG. Ceilings and vis may briefly lower but once rain and storms pass, both should rebound quickly. Otherwise, VFR flight categories are expected through the night. /28/ && .DISCUSSION... Tonight and Tomorrow: As a cold front continues working southeastward through the forecast area this afternoon, some thunderstorms along the front have become strong to severe. The storm threat will continue to diminish from west to east through the rest of this afternoon as the front clears the Interstate 59 corridor by about 6 to 7 PM. Gusty winds will drop off shortly after sunset. A noticeably cooler night is then on order for tonight behind the cold front. Some locations may be as much as 20 to 30 degrees cooler than last night. Max temperatures tomorrow afternoon will also be cooler as the area warms to near seasonal normals under mostly sunny skies and the influence of a surface high. /NF/ Thursday night through Tuesday: It will be cooler than normal and dry through Saturday, followed by warmer than normal with a chance for rain Sunday through Tuesday. Thursday evening wl still be under northwest flow aloft while the 1030mb high centered over the Red River region shifts a little east before being replaced by a stronger surface high from the north. This stronger 1040mb high will become centered over west Tennessee by noon Friday before shifting east to the southern Appalachians by Saturday morning. This will result in two cold mornings across the ArkLaMiss where frost and freezing temperatures will be possible for much of our northeast. Guidance is in agreement and has come in colder for Saturday morning which will be the coldest morning of the forecast period. Our dry cool dry airmass will feature PWATs less than a quarter of an inch into Saturday. With the surface high centered over coastal Carolinas Sunday weak return flow will slowly work to increase PWATs back to one inch by Sunday evening. Afternoon maximum temperatures will be closer to normal Sunday and help set off a few showers over the west. Mid level ridging will increase over our CWA Monday but a weak disturbance in the Gulf combined with low level southerly flow wl maintain a chance of rain across the region Monday. The GFS is much more amplified than the ECMWF and Canadian with a system that will move over our CWA Tuesday. If the GFS verifies then strong to severe storms will be possible but consensus suggests that rain chances will increase at least Tuesday followed by cooler and drier weather Wednesday. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 43 62 36 65 / 0 0 0 0 Meridian 43 61 33 64 / 12 1 0 0 Vicksburg 42 62 37 66 / 0 0 0 0 Hattiesburg 47 64 38 67 / 33 3 0 0 Natchez 44 61 38 66 / 0 0 0 0 Greenville 38 60 35 61 / 0 0 0 0 Greenwood 39 60 33 61 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Mar 1, 5:07 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 507 PM CST Wed Mar 1 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022315- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 507 PM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Mar 1, 4:02 PM CST, 2 hours 10 minutes before
Special Weather Statement National Weather Service Jackson MS 402 PM CST WED MAR 1 2017 MSZ057-058-012230- Jasper MS-Clarke MS- 402 PM CST WED MAR 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES UNTIL 430 PM CST... At 402 PM CST, Meteorologists were tracking a strong thunderstorm near Paulding, or 15 miles south of Newton, moving east at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Paulding around 405 PM CST. Rose Hill around 410 PM CST. Orange and Barnett around 415 PM CST. Stonewall around 425 PM CST. Quitman around 430 PM CST. Other locations impacted by this storm include Pachuta. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3201 8917 3221 8910 3222 8870 3193 8873 TIME...MOT...LOC 2202Z 274DEG 42KT 3210 8909 17
Local storm report, Mar 1, 4:10 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL SEBASTOPOL 32.57N 89.33W
03/01/2017 E1.00 INCH SCOTT MS PUBLIC
LASTED FOR SEVERAL MINUTES. REPORTED VIA SOCIAL MEDIA.
&&
CMESpecial weather statement, Mar 1, 4:21 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 PM CST WED MAR 1 2017
MSZ064-012245-
Jefferson Davis MS-
421 PM CST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 445 PM CST...
At 420 PM CST, Meteorologists were tracking a strong thunderstorm
near Hebron, or 15 miles south of Pinola, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Prentiss around 430 PM CST.
Clem around 440 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3158 8998 3176 8997 3177 8986 3177 8976
3162 8976 3161 8975 3161 8974 3157 8969
3154 8968
TIME...MOT...LOC 2220Z 264DEG 33KT 3165 8999
17Local storm report, Mar 1, 4:26 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM HAIL 3 S MANTEE 33.69N 89.06W
03/01/2017 E1.00 INCH WEBSTER MS BROADCAST MEDIA
IN THE DANCY COMMUNITY.
1245 PM HAIL 3 S MANTEE 33.69N 89.06W
03/01/2017 E1.75 INCH WEBSTER MS BROADCAST MEDIA
1246 PM HAIL 3 WSW MONTPELIER 33.70N 89.00W
03/01/2017 E1.00 INCH CLAY MS PUBLIC
0100 PM HAIL GOODMAN 32.97N 89.91W
03/01/2017 E0.88 INCH HOLMES MS AMATEUR RADIO
0101 PM HAIL GOODMAN 32.97N 89.91W
03/01/2017 E1.25 INCH HOLMES MS PUBLIC
A FEW STONES UP TO QUARTER TO HALF DOLLAR SIZE.
0148 PM HAIL 2 NE COLUMBUS AFB 33.66N 88.42W
03/01/2017 E1.00 INCH LOWNDES MS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL A FEW MILES NORTH OF COLUMBUS
AFB ALONG HIGHWAY 45.
0150 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
03/01/2017 M53.00 MPH LOWNDES MS ASOS
0156 PM HAIL CALEDONIA 33.68N 88.33W
03/01/2017 E1.00 INCH LOWNDES MS OTHER FEDERAL
US POST OFFICE REPORTED NICKEL AND QUARTER SIZE HAIL
0207 PM TSTM WND DMG 5 SW CENTER RIDGE 33.02N 89.13W
03/01/2017 WINSTON MS NEWSPAPER
STRUCTURAL DAMAGE TO A HOME NEAR STANLEY AND TUCK WILKES
RD ALONG WITH TREES DOWN.
0211 PM HAIL 3 N TERRY 32.15N 90.29W
03/01/2017 E1.00 INCH HINDS MS PUBLIC
MOSTLY DIME HAIL WITH A FEW TO QUARTER SIZE.
0235 PM TSTM WND DMG 1 ENE STAR 32.10N 90.04W
03/01/2017 RANKIN MS EMERGENCY MNGR
TREE DOWN ON STAR RD.
0236 PM TSTM WND DMG 2 NNW STAR 32.12N 90.06W
03/01/2017 RANKIN MS EMERGENCY MNGR
SEVERAL TREES DOWN IN THE PLANTATION SHORES AREA OFF HWY
49.
0242 PM HAIL 4 NNE STAR 32.14N 90.02W
03/01/2017 E1.00 INCH RANKIN MS PUBLIC
MCLAURIN ELEMENTARY SCHOOL REPORTED QUARTER SIZE HAIL.
0307 PM HAIL SEBASTOPOL 32.57N 89.33W
03/01/2017 E1.00 INCH SCOTT MS PUBLIC
LASTED FOR SEVERAL MINUTES. REPORTED VIA SOCIAL MEDIA.
&&
CMESpecial weather statement, Mar 1, 4:29 PM CST, 1 hour 43 minutes before
Special Weather Statement National Weather Service Jackson MS 429 PM CST WED MAR 1 2017 MSZ057-058-012300- Jasper MS-Clarke MS- 429 PM CST WED MAR 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER AND WESTERN CLARKE COUNTIES UNTIL 500 PM CST... At 429 PM CST, Meteorologists were tracking a strong thunderstorm near Barnett, or 15 miles west of Quitman, moving east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Goodwater around 440 PM CST. Quitman and De Soto around 450 PM CST. Other locations impacted by this storm include Pachuta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3188 8914 3206 8902 3214 8865 3186 8865 TIME...MOT...LOC 2229Z 265DEG 39KT 3197 8897 17
Special weather statement, Mar 1, 5:51 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
551 PM CST WED MAR 1 2017
MSZ072>074-020015-
Lamar MS-Marion MS-Forrest MS-
551 PM CST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MARION...NORTHERN
FORREST AND LAMAR COUNTIES UNTIL 615 PM CST...
At 550 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Melba to near Pinebur to Sandy Hook.
Movement was east at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Sumrall around 600 PM CST.
Hattiesburg, Pine Ridge and Baxterville around 605 PM CST.
West Hattiesburg, Oak Grove and Rawls Springs around 610 PM CST.
Petal, Purvis and Sunrise around 615 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3107 8984 3114 8973 3143 8975 3143 8914
3125 8915 3102 8939 3100 8984
TIME...MOT...LOC 2350Z 255DEG 43KT 3139 8966 3117 8965 3105 8982
17Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.